MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES
Catalog Number 1000463H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that was to treat the left upper pulmonary vein.The 014 balance heavyweight hydro guide wire was placed and a balloon was advanced over the guide wire; however, some resistance was felt and when removing the balloon resistance was felt again with the guide wire.During removal of the guide wire through the catheter some resistance was noted and under fluoroscopy the tip separated, the separation portion was removed via snare.Another 0.014 heavy weight wire was then used to complete the procedure.There was no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported material separation was confirmed.The reported difficult to advance and difficult to remove could not be tested due to the device condition.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Na.

Brand Name
HI-TORQUE BALANCE HEAVYWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18297651
Report Number2024168-2023-13749
Device Sequence Number6970753
Product Code DQX
UDI-Device Identifier08717648015502
UDI-Public08717648015502
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number1000463H
Device Lot Number3061971
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 FR. ANGLED GLIDE CATHETER; EUPHORA NC BALLOON
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown